• question-icon

    Does Flomaxtra or Temazepam cause insomnia when diagnosed with an enlarged prostate?

default
Posted on Fri, 14 Jun 2019 in Urinary and Bladder Problems
Question: I have asked you questions before.I have an enlarged prostrate and have had 3 uti in 2years.I am taking a medication called flomaxtra.I suffer from insomnia which seems to get worse when I take this medication.I take temazapan to help me sleep.Does this medication cause insomnia and could I take an alternative such as medipress.Would Hiprex help.Does the medication hipex cause burning in the urinary tract because it is acidic.
doctor
Answered by Dr. P. T. Patil 30 minutes later
Brief Answer:
You need to evaluate your enlarged prostate in detail.

Detailed Answer:

Hello,

Repeated episodes of UTI in a elderly male is majority of cases is due to Enlarged prostate per say.

Regarding your problem of insomnia, it is incomplete emptying of bladder during urination which is the prime factor that leads to Nocturia making the patient to wake up 3-4 times during sleep causing insomnia. The drug that you have been using to get sleep do not cause insomnia rather they are being prescribed to induce sleep.

Hiprex is an antibiotic being prescribed for UTI as a specific antibiotic and will not help to resolve problem of insomnia.

I would suggest you to consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis with specific mention of Post Void Residual urine (PVR)
3) Serum PSA.

Further treatment will depend upon result of these tests and final diagnosis.

Hope I have answered your query. Please feel free to ask if you have more questions, I shall be happy to help you.

Thanks and Regards,
Dr. P. T. Patil
Urologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 10 minutes later
I did see a urologist 18 months ago who did those tests and a cystoscopy.All was normal.my question was whether flomaxtra caused the insomnia not the sleeping medication.If it does is an alternative such as minipress an option
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Flomaxtra does not cause insomnia

Detailed Answer:

Hello,

Flomaxtra has selective action on alpha one adrenergic receptors and helps to relax smooth muscles in prostate and bladder neck and helps to improve urine flow .It is not known to cause insomnia.

Minipress is a Prazosin and has similar mode of action hence can be taken as an alternative to Flomaxtra.

Hope I have answered your query.

Thanks and Regards,
Dr. P. T. Patil
Urologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10178 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hiprex

doctor1 MD

I have pain under the right rib and going down to the groin.also have blood spots on underwear. My GP said he found blood in my urine so I had a CT...

doctor1 MD

last 3 bowel movements were very bloody/with clots-had colonoscpy in spring no problems-4 polops were removed--medications on hiprex ,toprol,...

doctor1 MD

I am on Hiprex as preventative for frequent UTI's. I have developed a very itchy bottom. Don't know if it is a yeast infection or could be caused...

doctor1 MD

Hi I usually enjoy making love to my husband and most always have numerous orgasms which has only occurred in the last 5-6yrs, I think because we...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. P. T. Patil
  • Q - Have stomach pain, fever and loose stool. On omniprzole and ciplox. Any...

  • Q - Have had cyst removed from lips and noticed rigidness. Will it cure on...

  • Q - On medication for BP, body pain and frequent urination. Getting weakness...

  • Q - Having pain in testicle and noticed dark skin on it. What to do?

  • Q - Took medication for neurological problem and never had a desire for...

  • Q - Experiencing prolonged menstrual periods. What to do?

  • Q - Have increase frequency and urgency of urination. Any treatment?

  • Q - Why does my penis look small when not erect?

  • Q - Having on and off mouth ulcer. What is causing this and how to get rid...

  • Q - Noticed movable lump on the side of abdomen. What could it be?

backtotop2